Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 90, NWS Shreveport, LA

December 25, 2015Union County, Arkansas

NWS Shreveport, LA issued this flash flood warning at Dec 25, 2015, 7:33 AM CST for Union County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 25, 2015, 7:33 AM CST (13:33 UTC)
Expired
Dec 25, 2015, 11:00 AM CST
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

County Union County, AR

The radar

The Shreveport radar (KSHV), 153 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 1.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 730 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
730 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WGUS54 KSHV 251333
FFWSHV
ARC139-251700-
/O.NEW.KSHV.FF.W.0090.151225T1333Z-151225T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
733 AM CST FRI DEC 25 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS...

* UNTIL 1100 AM CST

* AT 732 AM CST...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING
  ACROSS THE WARNED AREA NEAR CHAPEL HILL . UP TO THREE INCHES OF
  RAIN HAVE ALREADY FALLEN.F LASH FLOODING IS ALREADY OCCURRING.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3302 9299 3337 9298 3337 9279 3339 9276
      3336 9266 3336 9260 3337 9259 3336 9254
      3332 9252 3333 9250 3332 9246 3329 9247
      3327 9244 3329 9236 3326 9232 3322 9223
      3311 9213 3303 9211 3303 9209 3301 9207

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 25, 5:07 AM CST, 2 hours 26 minutes earlier.

Area forecast discussion, Dec 25, 5:07 AM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
507 AM CST FRI DEC 25 2015

.DISCUSSION...
WAVY COLD FRONT DRAPED OVER THE ARKLATEX FROM NEAR LUFKIN...TO
NEAR SHREVEPORT...TO NEAR EL DORADO WITH A NW WIND. THE SFC WINDS
ARE LIGHT N/NW OVER SE OK/SW AR/NE TX WITH A 10 TO 13 DEGREE
SPREAD EDGING INTO LONGVIEW NOW. ELSEWHERE LIGHT TO PATCHY DENSE
FOG IS HERE AND THERE WITH UPPER 60 AND LOW 70 DEW POINTS. RADAR
IS SHOWING MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY RIGHT
ALONG THE BOUNDARY. ALOFT...AN UPPER SHORT WAVE IS SEEN ON THE
WATER VAPOR WITH A KNIFE LIKE DRY SLOT INTO ST LOUIS...AND BACK
ACROSS TEXARKANA...TO AUSTIN TX. THE MID LEVEL DRIER AIR WILL HELP
TO KEEP PRECIP TRENDING ACROSS OUR EAST.

THERE IS LITTLE CHANGE AS THE OLD FRONT HOLDS NEARLY STATIONARY
UNTIL TOMORROW WHEN A MUCH DEEPER STORM...NOW OVER THE FOUR
CORNERS...EDGES OUT IN OVER THE PLAINS. THIS WILL KICK OUR
SOUTHERLY WINDS IN GEAR AND PUSH THE WARM FRONT QUICKLY TO THE
NORTH ALONG THE I-30 CORRIDOR. MOST OF THE RAIN WILL REDEVELOP ON
THE NEW APPROACHING COLD FRONT AS IT SLOWLY WORKS SOUTHEASTWARD
OVER THE FOUR STATE AREA OVER THE NEXT FEW DAYS. THE SPC HAS US IN
AND OUT OF A MARGINAL AND DAY TWO WILL EDGE A SLIGHT RISK INTO OUR
AREA PRIOR TO EXPIRATION ON 27/12Z. THE MODELS REMAIN VERY
CONSISTENT NOW ON THE BOWLING BALL LOW MOVING RIGHT OVER SE OK AT
12 ON MONDAY WITH CLOSE HEIGHTS WITHIN A HANDFUL OF DM WITH A
TIGHT CLOSED LOW. 2 TO 4 FOR MOST WITH SOME 6 TO 10 INCH QPF
LIKELY AS THIS FEATURE BOTTOMS OUT IN THE PATTERN RIGHT OVER HEAD.
THE WPC 5 DAY OUTLOOK HAS A 10.79 BULLSEYE IN E OK. THE RAIN WILL
CUT OFF QUICKLY IN THE WAKE OF THE PASSAGE AND DRIER AIR WORKS IN
FROM THE NORTHWEST. THE STRONG COLD FRONT WILL THEN BRING BACK
WINTER FOR A GOOD WHILE AS A 1027MB SURFACE HIGH PRESSURE BUILDS
IN OVER THE AREA. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  68  80  67 /  70  40  30  50
MLU  79  67  79  69 /  70  50  20  40
DEQ  64  56  75  59 /  30  70  80  90
TXK  67  61  76  63 /  40  60  60  70
ELD  70  63  77  68 /  80  70  30  50
TYR  71  66  78  60 /  30  40  60  80
GGG  73  67  80  62 /  40  40  50  70
LFK  79  68  80  67 /  40  30  30  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY
     NIGHT FOR ARZ050-051-059-060-070-071.

LA...NONE.
OK...FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY
     NIGHT FOR OKZ077.

TX...FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY
     NIGHT FOR TXZ096-097-108>112-124>126-136>138-149-150.

&&

24
Hazardous weather outlook, Dec 25, 6:35 AM CST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
635 AM CST FRI DEC 25 2015

ARZ050-051-059-060-070-071-OKZ077-TXZ096-097-108>112-124>126-
136>138-149-150-261245-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-LAFAYETTE-MCCURTAIN-
RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-
MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
635 AM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING
AS A WEAK COLD FRONT EDGES BACK OVER THE I-30 CORRIDOR. SOME MINOR
FLOODING MAY RESULT FROM A HEAVY DOWN POUR OR TWO...BUT MOVEMENT
IS SUCH THAT WIDE SPREAD FLOODING WILL NOT BE AN ISSUE TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A FLASH FLOOD WATCH GOES INTO EFFECT SATURDAY AFTERNOON AND
CONTINUES INTO EARLY MONDAY. SCATTERED TO NUMEROUS SHOWERS WITH
EMBEDDED THUNDERSTORMS WILL DEVELOP ON SATURDAY AS THE WARM SECTOR
BUILDS BACK TO THE NORTHWARTD. A STRONG COLD FRONT WILL APPROACH
BY SUNDAY...ALONG WITH A DEEP UPPER LOW. THIS MAY BRING PERIODS OF
HEAVY RAINFALL UNTIL THE COLD FRONT MOVES BY EARLY ON MONDAY. SOME
OF THESE STORMS MAY BE SEVERE WITH HAIL AND GUSTY WINDS ALONG WITH
HEAVY RAINFALL AT TIMES WITH SOME FLASH FLOODING POSSIBLE. THIS
WILL BRING A RENEWED THREAT FOR FLOODING ALONG OUR AREA RIVERS AND
LAKES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS SHOULD NOT BE NEEDED UNTIL THE
WEEKEND.

ARZ061-072-073-LAZ001>006-010>014-017>022-TXZ151>153-165>167-
261245-
NEVADA-COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-
WINN-GRANT-CALDWELL-LA SALLE-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-
635 AM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL
ARKANSAS...FOR NORTHWEST AND NORTH CENTRAL LOUISIANA AND FOR DEEP
EAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS A WEAK COLD
FRONT EDGES BACK INTO NORTHWEST LOUISIANA AND PARTS OF DEEP EAST
TEXAS. SOME MINOR FLOODING MAY RESULT FROM A HEAVY DOWN POUR OR
TWO...BUT MOVEMENT IS SUCH THAT WIDE SPREAD FLOODING WILL NOT BE
AN ISSUE TODAY. HOWEVER...SOME HAIL AND AN ISOLATED TORNADO MAY BE
POSSIBLE TODAY FROM ANY STRONG THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

WE CAN EXPECT A LULL IN RAINFALL AREAS...AS THIS STATIONARY FRONT
LIFTS FARTHER NORTH ON SATURDAY. THEN...A MUCH STRONGER COLD
FRONT ON APPROACH ON SUNDAY...ALONG WITH A DEEP UPPER LOW...WHICH
WILL BRING BACK NUMEROUS THUNDERSTORMS TO THE AREA LATE
SATURDAY...SUNDAY AND EARLY MONDAY. SOME OF THESE STORMS MAY BE
SEVERE AND SOME OF THIS RAINFALL WILL BE HEAVY AT TIMES...WITH
SOME FLASH FLOODING POSSIBLE...AND RENEWED THREAT FOR FLOODING
ALONG OUR AREA RIVERS AND LAKES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS SHOULD NOT BE NEEDED UNTIL LATE THIS
WEEKEND.

24

In the hours before

Special weather statement, Dec 25, 1:50 AM CST, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
150 AM CST FRI DEC 25 2015

LAZ001-002-010>012-250845-
RED RIVER LA-DE SOTO LA-BOSSIER LA-BIENVILLE LA-CADDO LA-
150 AM CST FRI DEC 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CADDO...SOUTHWESTERN
BIENVILLE...SOUTHEASTERN BOSSIER...CENTRAL DE SOTO AND NORTHWESTERN
RED RIVER PARISHES UNTIL 245 AM CST...

AT 149 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MANSFIELD...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANSFIELD...RINGGOLD...SOUTH MANSFIELD...HALL SUMMIT...CASTOR...GRAND
CANE...STANLEY...MC DADE...CASPIANA...NINOCK...LOGGY BAYOU...CRICHTON...
CARMEL...LAKE BISTINEAU SOUTH AND GRAND BAYOU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3185 9377 3199 9393 3241 9346 3234 9325
      3225 9313
TIME...MOT...LOC 0749Z 226DEG 30KT 3204 9372

06
Special weather statement, Dec 25, 2:06 AM CST, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
206 AM CST FRI DEC 25 2015

ARZ072-073-250900-
UNION AR-COLUMBIA AR-
206 AM CST FRI DEC 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLUMBIA AND
NORTHWESTERN UNION COUNTIES UNTIL 300 AM CST...

AT 201 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR VILLAGE...OR 11 MILES SOUTHEAST OF MAGNOLIA...MOVING NORTHEAST
AT 45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EL DORADO...SMACKOVER...NORPHLET...CALION...EMERSON...ATLANTA...VILLAGE...
LISBON...MOUNT HOLLY...CALHOUN...MARYSVILLE...MEDLOCK...NOXOBE...EBENEZER...
CAIRO...KENOVA...SPOTVILLE AND NEWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
PRODUCE PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS AND ON
SOME ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH AREAS OF HIGH WATER.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3304 9311 3306 9322 3320 9323 3338 9299
      3337 9279 3339 9276 3336 9268 3336 9260
      3337 9259 3337 9255 3332 9252 3333 9250
      3332 9249 3333 9248 3332 9246 3329 9247
      3327 9243 3328 9239 3324 9233
TIME...MOT...LOC 0801Z 236DEG 46KT 3318 9308

06
Local storm report, Dec 25, 6:50 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 AM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 AM     FLASH FLOOD      3 SW EL DORADO          33.19N  92.70W
12/25/2015                   UNION              AR   LAW ENFORCEMENT

            FLOODING REPORTED OVER SOME ROADWAYS AND GENERAL
            FLOODING IN PARKERS CHAPEL

&&

EVENT NUMBER SHV1500813

25
Special weather statement, Dec 25, 7:10 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
710 AM CST FRI DEC 25 2015

LAZ001>003-010-251400-
DE SOTO LA-BOSSIER LA-WEBSTER LA-CADDO LA-
710 AM CST FRI DEC 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CADDO...SOUTHEASTERN
BOSSIER...SOUTH CENTRAL WEBSTER AND NORTHWESTERN DE SOTO PARISHES
UNTIL 800 AM CST...

AT 709 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF LOGANSPORT...OR 19 MILES WEST OF MANSFIELD...MOVING
NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...MINDEN...STONEWALL...LOGANSPORT...DOYLINE...DIXIE INN...
KEACHI...LONGSTREET...NOLES LANDING...MC DADE...ROBSON...KEAT CHIE...
TAYLORTOWN...KICKAPOO...KINGSTON...GLOSTER...REEDS STORE...SLIGO...CASPIANA
AND FRIERSON.

LAT...LON 3205 9405 3220 9404 3262 9331 3241 9334
      3240 9342 3238 9343 3237 9340 3233 9341
      3224 9358 3224 9361 3222 9360 3199 9400
TIME...MOT...LOC 1309Z 234DEG 18KT 3212 9401

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 11:06 PM CSTSevere Thunderstorm WarningSHVColumbia, Union54 min
Dec 25, 2:06 AM CSTSpecial Weather StatementSHVUnion54 min
Dec 25, 3:39 AM CSTFlash Flood WarningSHVColumbia, Union4 hr
Dec 25, 5:33 PM CSTRiver Flood WarningSHVColumbia14 days

Nearby

Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.